Nebraska, 2001

Hail in Nebraska, July 1, 2001

July 1, 2001 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 1, 2:13 AM CST, 2 hours 57 minutes earlier.

Area forecast discussion, Jul 1, 2:13 AM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
313 AM CDT SUN JUL 1 2001

MAIN FORECAST CONCERNS ARE TEMPS AND CONVECTIVE PROSPECTS.

IN THE SHORT TERM...SHALLOW PUSH OF MUCH COOLER AIR CONTINUES TO
ADVANCE INTO NORTHEAST NEB...WHILE A FEW TSTM CELLS HAVE POPPED TO
THE EAST OF OMA.  SUPPORT FOR THESE APPEARS WEAK DUE TO WARMER TEMPS
ALOFT UNDER UPPER RIDGE...WITH FRONT NOT PROVIDING SUFFICIENT
FORCING FOR MORE WIDESPREAD CONVECTION.  EXPECT ACTIVITY DURING THE
DAY TO BE MAINLY SHOWERS FROM MID LEVEL MOISTURE WITH BEST CHC IN
NORTH ZONES.  SPEED OF FRONT AND INTENSITY OF COOLING IS GENERALLY
UP FOR GRAPS.  MODELS HAVE BEEN CALLING FOR A STRONGER COOLING THAN
PREVIOUS RUNS...BUT COOL ADVECTION AT 850 MB IS NOT TERIFFIC.  NEW
RUC40 KEEPS WARMER AIR IN THE SOUTH LONG ENOUGH TO ALLOW BIE TO BE
IN THE MID 80S BY 18Z.  DESPITE GOOD AGREEMENT BETWEEN NGM AND AVN
MOS...STRONGLY SUSPECT THAT BOTH ARE TOO COOL ESPECIALLY IN THE
SOUTH ZONES WHERE THERE WILL BE LESS MID LEVEL MOISTURE AND MORE
SUN.

HMD DISCUSSION FAVORS AVN AS BEST SOLUTION GIVEN VARIOUS
INTIIALIZATION PROBLEMS...BUT I AM NOT SURE THESE ARE HAVE TIME TO
PROPAGATE INTO OUR AREA ENOUGH TO AFFECT OUR FORECAST MUCH.  AM
SUSPICIOUS OF AVN DEVELOPMENT OF FAIRLY STRONG SFC LOW LATER TONIGHT
INTO MONDAY UNDER UPPER RIDGE ALOFT.  WILL GO FOR MORE OF A
COMPROMISE WITH ETA.  AVN PRECIP FIELD IS GREATLY OVERDONE AT LEAST
INITIALLY.

EVEN WITH WEAKER SFC LOW...ETA AGREES THAT WARM MOIST ADVECTION
INCREASES GREATLY BY LATER TONIGHT OVER ERN SD AND NORTHEAST NEB
WITH DECENT PROSPECTS FOR AN MCS.  HIGH PW SUGGESTS THAT SOME TSTMS
COULD LINGER TO PROPAGATE SE EARLY MONDAY...AND MORE COULD DEVELOP
BY SFC HEATING LATE IN THE DAY AS A WEAK LOW FORMS NEAR OUR SW ZONES.
WARM TEMPS ALOFT MAY BE ENOUGH TO CAP...BUT WILL LEAVE CURRENT 30
PCT POPS MONDAY INTO MONDAY NIGHT...WHEN ANOTHER SHORT WAVE WILL
LIKELY APPROACH THE AREA.

REMAIN GENERALLY CONCERNED THAT WITH WARM TEMPS AND UPPER RIDGE
ALOFT GUIDANCE IS GENERALLY RUNNING TOO COOL ON TEMPS.  WILL
GENERALLY LEAVE CURRENT FORECAST ALONE OR RAISE SLIGHTLY.

BY TUESDAY...AVN LOOKS MORE REASONABLE IN KEEPING FIRST DAY OF
EXTENDED AROUND 90.  WILL RAISE THAT AND LEAVE THE REST OF THE
EXTENDED ALONE.

.OMA...NONE.
POLLACK

In the hours before

Special weather statement, Jul 1, 4:27 AM CST, 43 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-042>045
-050>053-065>068-078-088>093-011700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
527 AM CDT SUN JUL 1 2001

THERE IS A CHANCE THAT STORM SPOTTERS WILL BE NEEDED TONIGHT IN
NORTHEAST NEBRASKA...MAINLY TO THE NORTHWEST OF A LINE FROM COLUMBUS
TO DECATUR.  SPOTTERS ARE NOT LIKELY TO BE NEEDED IN SOUTHEAST
NEBRASKA OR SOUTHWEST IOWA.

SCATTERED THUNDERSTORMS WILL CROSS NORTHEAST NEBRASKA EARLY THIS
MORNING.  WIND SHEAR AND INSTABILITY ARE MODERATE IN THIS AREA.
ALTHOUGH A FEW THUNDERSTORMS WILL BE STRONG...THEY ARE GENERALLY
EXPECTED TO REMAIN BELOW SEVERE LIMITS.

SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT OVER NORTHEAST NEBRASKA.
AN UPPER AIR DISTURBANCE WILL APPROACH THE REGION FROM THE
NORTHWEST.  THIS WILL BRING A RETURN FLOW OF MOIST AND UNSTABLE AIR
ALOFT...AND ALSO STRONG WIND SHEAR.  ELEVATED THUNDERSTORMS COULD
MOVE INTO NORTHEAST NEBRASKA...WITH LARGE HAIL THE PRIMARY SEVERE
WEATHER THREAT.

POLLACK

The radar

The Omaha radar (KOAX), 146 km away, was scanning. The volume nearest the first event began at 11:08 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Madison

When
July 1, 5:10 AM CST
Where
Madison County, Tilden
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
42.050, -97.833

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258349.